Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 192, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 29, 2024, 8:51 PM CDT for 4 counties in Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2024, 8:51 PM CDT (01:51 UTC)
- Expired
- May 29, 2024, 9:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hardin County, TX, Jasper County, TX, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 87 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 776 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:55 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 29, 6:55 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 655 PM CDT Wed May 29 2024 ...New AVIATION... .SHORT TERM... (Tonight through Friday night) Issued at 355 PM CDT Wed May 29 2024 Showers and storms are on radar currently in response to a storm system and a boundary that is bisecting the area. Storms this afternoon will begin to taper out near sunset with a quiet evening and overnight period. Little to no change in the overall pattern. The upper ridge is still centered over MX / the Pacific where it will remain over the course of the period. We will see impulses quickly slide across the region, leading to the possibility of seeing daily showers and storms. MaxTs will be in the upper 80s to right at 90 and MinTs in the upper 60s to mid 70s. Dewpoints will be stuck in the 70s, yielding MaxApts around the 90s range. Stigger/87 && .LONG TERM... (Saturday through next Tuesday) Issued at 355 PM CDT Wed May 29 2024 An upper trof extending from the central plains into the northern Gulf of Mexico will continue to slowly work across the region keeping PoPs elevated Saturday into Sunday. The persistent low level tropical airmass, normal for this time of year, will support a low end risk of flash flooding due to high rainfall rates and diurnal heating could allow for a few stronger storms both Saturday and Sunday afternoons. While there continues to be a fairly wide variation in model solutions, the general trend is for persistent ridging over northern Mexico to build up the Texas gulf coast and the western Gulf of Mexico Sunday night into Monday which will suppress all, but the most tenacious diurnally driven afternoon convection. NBM is resolving isolated afternoon PoPs Monday through Wednesday and see no justification to oppose this solution. The decreasing precip and cloud cover will allow afternoon highs to creep back into the upper 80s to lower 90s through the first half of the week and heat indices pushing 100. Jones && .AVIATION... (00Z TAFS) Issued at 651 PM CDT Wed May 29 2024 ISO/SCT storms generally north of I-10, with only one isolated cell just south of LCH. With any storm, VRB winds with G35+ kts possible. Reductions in CIGs/VSBYs to MVFR/IFR briefly possible. Storms dissipate this evening with VFR/MVFR CIGs. While any FG should be localized, BR with VSBYs between 4-8SM possible around daybreak. Expect another round of ISO/SCT storms tomorrow afternoon with the usual brief reductions in CIGs/VSBYs in storm activity. && .MARINE... Issued at 355 PM CDT Wed May 29 2024 Light to moderate onshore flow will continue for the remainder of the period with wave heights in the 2 to 4 foot range. There will be an isolated to scattered chance of daily showers and storms over the coastal waters. && .PRELIMINARY POINT TEMPS/POPS... AEX 67 86 69 85 / 20 50 30 60 LCH 72 86 73 86 / 20 60 20 50 LFT 72 89 74 89 / 10 40 20 40 BPT 74 87 75 88 / 20 60 10 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...87 LONG TERM....66 AVIATION...87
In the hours before
Special weather statement, May 29, 7:19 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
719 PM CDT Wed May 29 2024
TXZ180-300045-
Tyler TX-
719 PM CDT Wed May 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TYLER COUNTY
THROUGH 745 PM CDT...
At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near
Warren, moving north at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Woodville, Colmesneil, Chester, and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3091 9434 3053 9443 3054 9455 3091 9464
TIME...MOT...LOC 0019Z 178DEG 22KT 3063 9449
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CalhounLocal storm report, May 29, 7:37 PM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
737 PM CDT Wed May 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM Flash Flood 6 WNW Fields 30.54N 93.68W
05/29/2024 Beauregard LA 911 Call Center
Sheriff Office reports portions of Joe
Wingate Rd is beginning to flood.
&&
MKCLocal storm report, May 29, 7:40 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
740 PM CDT Wed May 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Tstm Wnd Dmg 2 WNW Bundick Lake 30.76N 93.13W
05/29/2024 Beauregard LA 911 Call Center
Sheriff office reports tree down at hwy 394
and Pumpkin Loop. Time estimated by radar.
&&
MKCSpecial weather statement, May 29, 7:43 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
743 PM CDT Wed May 29 2024
LAZ073-074-241-300115-
West Cameron LA-Southern Calcasieu LA-East Cameron LA-
743 PM CDT Wed May 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CAMERON AND SOUTH
CENTRAL CALCASIEU PARISHES THROUGH 815 PM CDT...
At 743 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grand Lake, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Grand Lake, Lake Charles Regional
Airport, Carlyss, and Hackberry.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 21 and 29.
Interstate 210 between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3016 9354 3022 9337 3022 9332 3024 9328
3024 9323 3001 9309 2999 9327 3002 9327
3005 9329 3005 9333 2999 9334 2998 9340
TIME...MOT...LOC 0043Z 255DEG 12KT 3008 9335
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
78Special weather statement, May 29, 7:53 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
753 PM CDT Wed May 29 2024
LAZ073-241-300115-
West Cameron LA-Southern Calcasieu LA-
753 PM CDT Wed May 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CAMERON PARISH
THROUGH 815 PM CDT...
At 753 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hackberry, or 7 miles west of Grand Lake, moving southwest at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hackberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3003 9362 3009 9340 3002 9333 2998 9333
2997 9334 2986 9349
TIME...MOT...LOC 0053Z 060DEG 29KT 3003 9339
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, May 29, 8:02 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
802 PM CDT Wed May 29 2024
TXZ180-201-259-261-300145-
Hardin TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
802 PM CDT Wed May 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TYLER...
NORTHEASTERN HARDIN AND SOUTH CENTRAL JASPER COUNTIES THROUGH 845 PM
CDT...
At 802 PM CDT, Doppler radar was tracking a strong thunderstorm near
Caney Head, or 7 miles southwest of Fred, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Fred and Caney Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3042 9439 3059 9438 3064 9401 3034 9399
TIME...MOT...LOC 0102Z 280DEG 15KT 3048 9423
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
78The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:10 PM CDT | Special Weather Statement | LCH | Allen | 35 min |
| May 29, 7:28 PM CDT | Flash Flood Warning | LCH | Beauregard | 5 hr |
| May 29, 7:43 PM CDT | Special Weather Statement | LCH | Calcasieu | 32 min |
| May 29, 7:48 PM CDT | Special Marine Warning | LCH | 57 min | |
| May 29, 7:53 PM CDT | Special Weather Statement | LCH | Calcasieu | 22 min |
| May 29, 8:19 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 35 min |
| May 29, 8:40 PM CDT | Special Marine Warning | LCH | 37 min | |
| May 29, 8:51 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 26 min |
| May 29, 9:31 PM CDT | Special Marine Warning | LCH | 59 min | |
| May 29, 9:58 PM CDT | Special Marine Warning | LCH | 62 min | |
| May 29, 10:31 PM CDT | Special Marine Warning | LCH | 20 min | |
| May 29, 10:41 PM CDT | Special Marine Warning | LCH | 40 min | |
| May 29, 10:50 PM CDT | Special Marine Warning | LCH | 55 min | |
| May 29, 11:18 PM CDT | Special Marine Warning | LCH | 57 min | |
| May 29, 11:37 PM CDT | Special Marine Warning | LCH | 68 min | |
| May 30, 12:40 AM CDT | Special Marine Warning | LCH | 65 min | |
| May 30, 12:52 AM CDT | Special Marine Warning | LCH | 68 min | |
| May 30, 1:51 AM CDT | Special Marine Warning | LCH | 54 min | |
| May 30, 2:46 AM CDT | Special Marine Warning | LCH | 59 min | |
| May 29, 7:19 PM CDT | Special Weather Statement | LCH | Tyler | 26 min |
| May 29, 8:02 PM CDT | Special Weather Statement | LCH | Hardin | 43 min |
| May 29, 9:01 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Orange | 3 hr |
| May 29, 9:47 PM CDT | Special Weather Statement | LCH | Orange | 43 min |
| May 29, 10:08 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| May 30, 11:56 AM CDT | River Flood Warning | LCH | Hardin | 4 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.